Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 1, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Jan 6, 2017, 4:19 AM CST for 6 counties in Texas. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2017, 4:19 AM CST (10:19 UTC)
- Expired
- Jan 7, 2017, 6:00 AM CST
- In force
- 26 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Jackson County, TX, Matagorda County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 61 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.3 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
191 WWUS74 KHGX 061019 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 419 AM CST FRI JAN 6 2017 ...STRONG NORTHERLY WINDS TODAY... .NORTH WINDS OF 20 TO 30 MPH WILL PREVAIL TODAY AND TONIGHT FOR THE COASTAL AND SOUTHWESTERN COUNTIES OF SOUTHEAST TEXAS. WIND GUSTS OF 25 TO 35 MPH WILL BE LIKELY. WINDS WILL RELAX SATURDAY. TXZ214-226-235>238-062200- /O.NEW.KHGX.WI.Y.0001.170106T1019Z-170107T1200Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...EL CAMPO...FREEPORT...FRIENDSWOOD...GALVESTON... LAKE JACKSON...LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND... PIERCE...TEXAS CITY...WHARTON...WINNIE 419 AM CST FRI JAN 6 2017 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. * EVENT...NORTH WINDS 20 TO 30 MPH WITH GUSTS OF 25 TO 35 MPH. * TIMING...THROUGH 6 AM SATURDAY. * IMPACT...STRONG GUSTY NORTH WINDS WILL MAKE DRIVING ON ELEVATED ROADS ESPECIALLY ON EAST TO WEST ORIENTED ROADS. CONSTRUCTION MATERIALS AND OTHER OBJECTS BEING MOVED WITH LARGE SURFACE AREAS MAY BE SUSCEPTIBLE TO UNEXPECTED MOVEMENT BECAUSE OF THE STRONG WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$
4 follow-up statements
435 WWUS74 KHGX 061720 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1120 AM CST FRI JAN 6 2017 ...STRONG NORTHERLY WINDS TODAY... .NORTH WINDS OF 20 TO 30 MPH WILL PREVAIL TODAY AND TONIGHT FOR THE COASTAL AND SOUTHWESTERN COUNTIES OF SOUTHEAST TEXAS. WIND GUSTS OF 25 TO 35 MPH WILL BE LIKELY AND ARE EXPECTED TO RELAX SATURDAY. FREEZING TEMPERATURES WILL COVER SE TEXAS TONIGHT... ESPECIALLY IMPACTING THE IMMEDIATE COAST WHICH HAS NOT HAD A FREEZE YET THIS SEASON. A HARD FREEZE OF 22 TO 25 DEGREES CAN BE EXPECTED ALONG AND NORTH OF A LINE FROM COLUMBUS TO CONROE TO LIBERTY. TEMPERATURES SHOULD WARM ABOVE FREEZING COME MID- MORNING. TXZ214-226-235>238-070530- /O.NEW.KHGX.FZ.W.0001.170107T0600Z-170107T1600Z/ /O.CON.KHGX.WI.Y.0001.000000T0000Z-170107T1200Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...EL CAMPO...FREEPORT...FRIENDSWOOD...GALVESTON... LAKE JACKSON...LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND... PIERCE...TEXAS CITY...WHARTON...WINNIE 1120 AM CST FRI JAN 6 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST SATURDAY. * EVENT...NORTH WINDS 20 TO 30 MPH WITH GUSTS OF 25 TO 35 MPH. FREEZING TEMPERATURES OF 28 TO 32 DEGREES. * TIMING...WIND ADVISORY THROUGH 6 AM SATURDAY. FREEZE WARNING MIDNIGHT THROUGH 10 AM SATURDAY. * IMPACT...WINDS WILL IMPACT EAST TO WEST ORIENTED ROADWAYS. FREEZING TEMPERATURES WILL IMPACT VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ163-164-176>179-195>200-210>212-070530- /O.NEW.KHGX.HZ.W.0001.170107T0600Z-170107T1600Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-HOUSTON-LIBERTY-MADISON- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE... BRYAN...CALDWELL...CLEVELAND...COLDSPRING...COLLEGE STATION... COLUMBUS...CONROE...CORRIGAN...CROCKETT...DAYTON...EAGLE LAKE... GROVETON...HEMPSTEAD...HUNTSVILLE...LAKE SOMERVILLE...LIBERTY... LIVINGSTON...MADISONVILLE...NAVASOTA...ONALASKA...PRAIRIE VIEW... SEALY...SHEPHERD...THE WOODLANDS...TRINITY...WEIMAR...WILLIS 1120 AM CST FRI JAN 6 2017 ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST SATURDAY. * EVENT...HARD FREEZE OF 22 TO 25 DEGREES. * TIMING...MIDNIGHT THROUGH 10 AM SATURDAY. * IMPACT...SENSITIVE VEGETATION AND EXPOSED PIPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ213-227-070530- /O.NEW.KHGX.FZ.W.0001.170107T0600Z-170107T1600Z/ FORT BEND-HARRIS- INCLUDING THE CITIES OF...HOUSTON...HUMBLE...KATY... MISSOURI CITY...PASADENA...RICHMOND...ROSENBERG...SUGAR LAND... TOMBALL 1120 AM CST FRI JAN 6 2017 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST SATURDAY. * EVENT...FREEZING TEMPERATURES OF 28 TO 32 DEGREES. * TIMING...MIDNIGHT THROUGH 10 AM SATURDAY. * IMPACT...SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 08
682 WWUS74 KHGX 062116 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 316 PM CST FRI JAN 6 2017 ...STRONG NORTHERLY WINDS TODAY... .NORTH WINDS OF 20 TO 30 MPH WILL PREVAIL TODAY AND TONIGHT FOR THE COASTAL AND SOUTHWESTERN COUNTIES OF SOUTHEAST TEXAS. WIND GUSTS OF 25 TO 35 MPH WILL BE LIKELY AND ARE EXPECTED TO RELAX SATURDAY. FREEZING TEMPERATURES WILL COVER SE TEXAS TONIGHT... ESPECIALLY IMPACTING THE IMMEDIATE COAST WHICH HAS NOT HAD A FREEZE YET THIS SEASON. A HARD FREEZE OF 22 TO 25 DEGREES CAN BE EXPECTED ALONG AND NORTH OF A LINE FROM COLUMBUS TO CONROE TO LIBERTY. TEMPERATURES SHOULD WARM ABOVE FREEZING COME MID- MORNING. TXZ214-226-235>238-070530- /O.EXT.KHGX.FZ.W.0001.170107T0400Z-170107T1600Z/ /O.CON.KHGX.WI.Y.0001.000000T0000Z-170107T1200Z/ CHAMBERS-WHARTON-JACKSON-MATAGORDA-BRAZORIA-GALVESTON- INCLUDING THE CITIES OF...WINNIE...MONT BELVIEU...ANAHUAC... EL CAMPO...WHARTON...PIERCE...EDNA...BAY CITY...PALACIOS... PEARLAND...LAKE JACKSON...ALVIN...ANGLETON...FREEPORT... LEAGUE CITY...TEXAS CITY...FRIENDSWOOD...GALVESTON 316 PM CST FRI JAN 6 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... ...FREEZE WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CST SATURDAY... * EVENT...NORTH WINDS 20 TO 30 MPH WITH GUSTS OF 25 TO 35 MPH. FREEZING TEMPERATURES OF 28 TO 32 DEGREES. * TIMING...WIND ADVISORY THROUGH 6 AM SATURDAY. FREEZE WARNING 10 PM THROUGH 10 AM SATURDAY. * IMPACT...WINDS WILL IMPACT EAST TO WEST ORIENTED ROADWAYS. FREEZING TEMPERATURES WILL IMPACT VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ163-164-176>179-195>200-210>212-070530- /O.EXT.KHGX.HZ.W.0001.170107T0400Z-170107T1600Z/ HOUSTON-TRINITY-MADISON-WALKER-SAN JACINTO-POLK-BURLESON-BRAZOS- WASHINGTON-GRIMES-MONTGOMERY-LIBERTY-COLORADO-AUSTIN-WALLER- INCLUDING THE CITIES OF...CROCKETT...TRINITY...GROVETON... MADISONVILLE...HUNTSVILLE...SHEPHERD...COLDSPRING...LIVINGSTON... CORRIGAN...ONALASKA...CALDWELL...LAKE SOMERVILLE... COLLEGE STATION...BRYAN...BRENHAM...NAVASOTA...THE WOODLANDS... CONROE...WILLIS...LIBERTY...CLEVELAND...DAYTON...COLUMBUS... EAGLE LAKE...WEIMAR...SEALY...BELLVILLE...HEMPSTEAD... PRAIRIE VIEW...BROOKSHIRE 316 PM CST FRI JAN 6 2017 ...HARD FREEZE WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CST SATURDAY... * EVENT...HARD FREEZE OF 22 TO 25 DEGREES. * TIMING...10 PM THROUGH 10 AM SATURDAY. * IMPACT...SENSITIVE VEGETATION AND EXPOSED PIPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ213-227-070530- /O.EXT.KHGX.FZ.W.0001.170107T0400Z-170107T1600Z/ HARRIS-FORT BEND- INCLUDING THE CITIES OF...HOUSTON...PASADENA...KATY...TOMBALL... HUMBLE...SUGAR LAND...MISSOURI CITY...RICHMOND...ROSENBERG 316 PM CST FRI JAN 6 2017 ...FREEZE WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CST SATURDAY... * EVENT...FREEZING TEMPERATURES OF 28 TO 32 DEGREES. * TIMING...10 PM THROUGH 10 AM SATURDAY. * IMPACT...SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
650 WWUS74 KHGX 070559 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1159 PM CST FRI JAN 6 2017 ...STRONG NORTHERLY WINDS SLOWLY DIMINISHING TONIGHT... .NORTH WINDS ARE SLOWLY DIMINISHING TONIGHT FOR THE COASTAL AND SOUTHWESTERN COUNTIES OF SOUTHEAST TEXAS...AND ARE FREQUENTLY GUSTING AROUND AND ABOVE 25 MPH. FREEZING TEMPERATURES ARE SPREADING ACROSS SE TEXAS TONIGHT... ESPECIALLY IMPACTING THE IMMEDIATE COAST WHICH HAS NOT HAD A FREEZE YET THIS SEASON. A HARD FREEZE OF 22 TO 25 DEGREES CAN BE EXPECTED GENERALLY ALONG AND NORTH OF A LINE FROM COLUMBUS TO CONROE TO LIBERTY. TEMPERATURES SHOULD WARM ABOVE FREEZING COME MID-MORNING. TXZ214-226-235>238-071600- /O.CON.KHGX.FZ.W.0001.000000T0000Z-170107T1600Z/ /O.CON.KHGX.WI.Y.0001.000000T0000Z-170107T1200Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...EL CAMPO...FREEPORT...FRIENDSWOOD...GALVESTON... LAKE JACKSON...LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND... PIERCE...TEXAS CITY...WHARTON...WINNIE 1159 PM CST FRI JAN 6 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST SATURDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... * EVENT...NORTH WINDS 15 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH. FREEZING TEMPERATURES OF 28 TO 32 DEGREES. * TIMING...WIND ADVISORY THROUGH 6 AM SATURDAY. FREEZE WARNING 10 PM THROUGH 10 AM SATURDAY. * IMPACT...WINDS WILL IMPACT EAST TO WEST ORIENTED ROADWAYS. FREEZING TEMPERATURES WILL IMPACT VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ163-164-176>179-195>200-210>212-071600- /O.CON.KHGX.HZ.W.0001.000000T0000Z-170107T1600Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-HOUSTON-LIBERTY-MADISON- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE... BRYAN...CALDWELL...CLEVELAND...COLDSPRING...COLLEGE STATION... COLUMBUS...CONROE...CORRIGAN...CROCKETT...DAYTON...EAGLE LAKE... GROVETON...HEMPSTEAD...HUNTSVILLE...LAKE SOMERVILLE...LIBERTY... LIVINGSTON...MADISONVILLE...NAVASOTA...ONALASKA...PRAIRIE VIEW... SEALY...SHEPHERD...THE WOODLANDS...TRINITY...WEIMAR...WILLIS 1159 PM CST FRI JAN 6 2017 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST SATURDAY... * EVENT...HARD FREEZE OF 22 TO 25 DEGREES. * TIMING...10 PM THROUGH 10 AM SATURDAY. * IMPACT...SENSITIVE VEGETATION AND EXPOSED PIPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ213-227-071600- /O.CON.KHGX.FZ.W.0001.000000T0000Z-170107T1600Z/ FORT BEND-HARRIS- INCLUDING THE CITIES OF...HOUSTON...HUMBLE...KATY... MISSOURI CITY...PASADENA...RICHMOND...ROSENBERG...SUGAR LAND... TOMBALL 1159 PM CST FRI JAN 6 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST SATURDAY... * EVENT...FREEZING TEMPERATURES OF 28 TO 32 DEGREES. * TIMING...10 PM THROUGH 10 AM SATURDAY. * IMPACT...SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
623 WWUS74 KHGX 071102 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 502 AM CST SAT JAN 7 2017 ...ARCTIC AIRMASS ACROSS THE REGION WITH FREEZING CONDITIONS THIS MORNING AND AGAIN TONIGHT... .WIDESPREAD FREEZING CONDITIONS ACROSS THE REGION THIS MORNING INCLUDING GALVESTON ISLAND. WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM FOR THE COASTAL AREAS. TEMPERATURES SHOULD SLOWLY WARM ABOVE FREEZING BUT THEN PLUMMET AGAIN TONIGHT. HARD FREEZE CONDITIONS ACROSS ALL BUT GALVESTON COUNTY. AREAS GENERALLY NORTH OF A COLUMBUS TO CONROE TO LIVINGSTON LINE WILL SEE TEMPERATURES AT OR BELOW 20 DEGREES AND PERHAPS AS LOW AS 15. PIPES WILL BE AT RISK IN POORLY INSULATED CONSTRUCTION. TEMPERATURES BELOW FREEZING WILL PREVAIL FOR MORE THAN 10 HOURS AND AS LONG AS 16 TO 17 HOURS ACROSS THE NORTH. TXZ214-226-235>237-071915- /O.NEW.KHGX.HZ.W.0002.170108T0100Z-170108T1500Z/ /O.CON.KHGX.FZ.W.0001.000000T0000Z-170107T1600Z/ /O.CON.KHGX.WI.Y.0001.000000T0000Z-170107T1200Z/ BRAZORIA-CHAMBERS-JACKSON-MATAGORDA-WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...EL CAMPO...FREEPORT...LAKE JACKSON...MONT BELVIEU... PALACIOS...PEARLAND...PIERCE...WHARTON...WINNIE 502 AM CST SAT JAN 7 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...HARD FREEZE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 9 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM CST SUNDAY. * EVENT...NORTH WINDS 15 TO 25 MPH. FREEZING TEMPERATURES OF 23 TO 31 DEGREES. * TIMING...WIND ADVISORY THROUGH 6 AM SATURDAY. FREEZE WARNING 10 PM THROUGH 10 AM SATURDAY. * IMPACT...WINDS WILL IMPACT EAST TO WEST ORIENTED ROADWAYS. FREEZING TEMPERATURES WILL IMPACT VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ163-164-176>179-195>200-210>212-071915- /O.NEW.KHGX.HZ.W.0002.170108T0100Z-170108T1500Z/ /O.CON.KHGX.HZ.W.0001.000000T0000Z-170107T1600Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-HOUSTON-LIBERTY-MADISON- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE... BRYAN...CALDWELL...CLEVELAND...COLDSPRING...COLLEGE STATION... COLUMBUS...CONROE...CORRIGAN...CROCKETT...DAYTON...EAGLE LAKE... GROVETON...HEMPSTEAD...HUNTSVILLE...LAKE SOMERVILLE...LIBERTY... LIVINGSTON...MADISONVILLE...NAVASOTA...ONALASKA...PRAIRIE VIEW... SEALY...SHEPHERD...THE WOODLANDS...TRINITY...WEIMAR...WILLIS 502 AM CST SAT JAN 7 2017 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... ...HARD FREEZE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 9 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM CST SUNDAY. * EVENT...HARD FREEZE OF 15 TO 25 DEGREES. * TIMING...7 PM THROUGH 10 AM SUNDAY. * IMPACT...SENSITIVE VEGETATION AND EXPOSED PIPES THIS MORNING AND PIPES IN POORLY INSULATED CONSTRUCTION SATURDAY NIGHT AND SUNDAY MORNING. PETS AND LIVESTOCK WILL NEED PROTECTION FROM THE FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ213-227-071915- /O.NEW.KHGX.HZ.W.0002.170108T0100Z-170108T1500Z/ /O.CON.KHGX.FZ.W.0001.000000T0000Z-170107T1600Z/ FORT BEND-HARRIS- INCLUDING THE CITIES OF...HOUSTON...HUMBLE...KATY... MISSOURI CITY...PASADENA...RICHMOND...ROSENBERG...SUGAR LAND... TOMBALL 502 AM CST SAT JAN 7 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... ...HARD FREEZE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 9 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM CST SUNDAY. * EVENT...FREEZING TEMPERATURES OF 21 TO 26 DEGREES THIS MORNING AND THEN COLDER TONIGHT AND SUNDAY MORNING. LONG DURATION OF TEMPERATURES BELOW FREEZING WITH TEMPERATURES FALLING TO 19 TO 25 DEGREES. * TIMING...THIS MORNING THROUGH 10 AM THEN AGAIN TONIGHT BETWEEN 7 PM AND 10 AM SUNDAY. * IMPACT...SENSITIVE VEGETATION AND EXPOSED PIPES. BE SURE TO PROTECT OUTDOOR PETS FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ238-071600- /O.CON.KHGX.FZ.W.0001.000000T0000Z-170107T1600Z/ /O.CON.KHGX.WI.Y.0001.000000T0000Z-170107T1200Z/ GALVESTON- INCLUDING THE CITIES OF...FRIENDSWOOD...GALVESTON...LEAGUE CITY... TEXAS CITY 502 AM CST SAT JAN 7 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * EVENT...NORTH WINDS 20 TO 25 MPH. FREEZING TEMPERATURES OF 26 TO 31 DEGREES THIS MORNING. FREEZING TEMPERATURES EXPECTED AGAIN TONIGHT. * TIMING...WIND ADVISORY THROUGH 6 AM SATURDAY. * IMPACT...WINDS WILL IMPACT EAST TO WEST ORIENTED ROADWAYS. FREEZING TEMPERATURES WILL IMPACT VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Jan 5, 11:03 PM CST, 5 hours 16 minutes earlier.
Area forecast discussion, Jan 5, 11:03 PM CST, 5 hours 16 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1103 PM CST Thu Jan 5 2017
.AVIATION...
The cold front has reached the coastline around 05Z and will
continue to push offshore through the overnight hours. In its
wake, gusty north to north-northeast winds are expected to
continue through the entire forecast period (and into Saturday
before diminishing). Ceilings near the IFR/MVFR threshold late
tonight are expected to only slowly improve through the day, with
expectations that VFR will be reached in the afternoon far inland,
and late Friday night towards the coast. Beyond the gradual
improvement in ceilings, the forecast also looks for periods of
drizzle or light showers from IAH coastward, which may
occasionally bring some modest visibility reductions near or to
MVFR.
Though avn guidance brings -SN to CXO tonight into tomorrow
afternoon, it should be much too dry for any wintry precip by the
time sufficiently cold air arrives. If anywhere, CLL and UTS would
have the "best" chance for perhaps some sleet, but between the low
potential and negligible impacts from nil accumulation on warm
ground even if it did occur, will not mention in the TAF. Still,
if a pellet or two were to smack down early Friday morning, it
wouldn't be a complete shocker.
Luchs
&&
.PREV DISCUSSION... /ISSUED 845 PM CST Thu Jan 5 2017/
DISCUSSION...
Latest observations show cold front almost to the Upper Texas
Coast. Behind the front temperatures have dropped into the 40s
with the freezing line over north Texas. Based on water vapor
imagery the next strong jet streak is coming into the Great Basin.
This is the system that will bring snow to the Southern Plains and
across to the SE U.S/Carolinas. Looking at latest HRRR model
trends and objective analyses, look for isentropic lift to begin
to increase at 295K between 925-850mb. Frontogenesis in 925-850mb
increases late Friday but by this time moisture will be rather
limited for any precip. The best chances for rain/drizzle will be
starting later tonight through much of the the morning Friday.
Subsidence will increase along with drying late Friday as 850mb
front pushes into the Gulf of Mexico. Since both frontogenetic
lift and large scale quasi-geostrophic ascent will be weakening
Friday night, there is no longer a mention of any frozen
precipitation.
IF there was an opportunity for frozen precipitation, it would be
Friday morning for MAYBE a couple of hours from say 5am to 8am
across areas from College Station to Huntsville. Model soundings
indicate isentropic lift and a saturated layer from 925mb up to
750mb with a sub freezing layer from surface up to 875mb. So there
is a solid 3500ft sub freezing layer only that the near surface up
to 2000 feet is dry as surface dewpoints drop into the low 20s.
Thermodynamic web bulb processes could support an ice
pellet/sleet or two but there would have to be a lot of
evaporation to cool and moisten this layer. Surface temps will
only be 29-32F so may be hard to get cold enough surfaces for even
freezing rain/drizzle. There is very low confidence in these
processes happening. So much so that mention of frozen precip will
not be in the forecast. The only other adjustments to the forecast
were for temperatures trends and keeping with obs and short range
guidance. It does look like Saturday morning will be quite cold
with low temperatures in the 20s for most areas.
Overpeck
PREV DISCUSSION... /ISSUED 539 PM CST Thu Jan 5 2017/
AVIATION...
Ahead of the cold front passing through the area right now,
conditions have improved to MVFR. In the immediate vicinity of the
front is a brief area of clearing, which is currently affecting
our northern sites, and should for no more than the next few
hours. Already see signs of ceilings right around 3k feet, give or
take a few hundred feet filling in this area of clearing, so only
give tempo improvement as there is expectation for this area of
clearing to continue to erode through the evening. Behind this
cleared out area are more MVFR ceilings, and so the entire area
returns to that overnight and into tomorrow.
Through this period, blustery winds out of the north will
continue. Potential for drizzle or light showers from DWH
coastward returns either very late tonight or tomorrow. Another
concern tomorrow will be a layer of saturated air from about
1500-4000 feet with temperatures a little below freezing -
conditions ripe for supercooled water droplets, and could
potentially cause light riming issues. There may start to be some
scattering of clouds right at the end of IAH's extended period at
07/06Z, but confidence is not yet high enough on that timing to
include for the sake of a couple hours at most.
Luchs
PREV DISCUSSION... /ISSUED 400 PM CST Thu Jan 5 2017/
DISCUSSION...
A cold front will continue to push through SE Texas this
afternoon with some isolated light rain showers continuing generally
south of Hwy 59. Breezy offshore winds at the surface will usher
in a much cooler air mass in the wake of this front. Overnight
tonight and into Friday, strong SW flow at around 850mb will
create some isentropic lift over a shallow cold layer, bringing
light stratiform rain/drizzle over much of the area. Some of our
far northwestern counties will likely drop below freezing around
sunrise on Friday, but no precipitation is expected that far north
and west during that time. By the time the isentropic lift brings
showers/drizzle into the Brazos Valley on Friday, temperatures
should have had the chance to warm into the mid 30s. If the
showers do make it far enough northward while surface temperatures
are below freezing, some wintry precip may be possible (although
very unlikely). The strong NW winds bringing in the cold, dry air
mass at the surface may cause some of the precip to evaporate
before it reaches the ground. Even if any wintry precip does
manage to occur, no accumulation is expected. No wintry
precipitation has been included in our grids as we think a rain
shower/drizzle combination is the most likely outcome.
After Friday, isentropic lift is lost and the air mass dries out
considerable. The weekend will be cold and dry, with temperatures
warming quickly at the beginning of next week with strong
southwesterly low level flow overhead. Another cold front is
forecast to approach SE Texas around midweek next week but may or
may not even make it off the coast. 11
MARINE...
The passage of a cold front off the upper Texas coastline this
evening will usher in strong offshore winds that will persist
through Saturday. All water Small Craft Advisory level winds will
commence this evening and last through Friday evening...weakening
over the bays to Cautions and remaining Advisory over the Gulf
Friday night through Saturday morning. Much colder air over warmer
waters will likely allow flags to remain hoisted over the far
offshore waters until Sunday afternoon. Bays and seas will quickly
respond through the overnight hours...rough bay conditions late
tonight through Saturday morning with elevated seas to near an
average 7 feet nearshore...10 feet offshore...through the day Friday
and into Saturday.
Tides are currently within a few inches of a foot above normal.
Levels will likely flip to be around a foot or slightly more below
normal through Friday. A forecast more easterly component to the
offshore flow will likely minimize the threat for low water issues
within the local upper reaches of our bays...ship channels and
inlets. 31
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 63 30 37 24 42 / 10 10 10 10 0
Houston (IAH) 56 37 40 28 44 / 20 30 30 20 0
Galveston (GLS) 62 44 45 34 45 / 20 40 40 20 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...Small Craft Advisory until 6 PM CST Friday for the following
zones: Galveston Bay...Matagorda Bay.
SMALL CRAFT SHOULD EXERCISE CAUTION from Friday evening through
Saturday morning for the following zones: Galveston Bay...
Matagorda Bay.
Small Craft Advisory until noon CST Saturday for the following
zones: Coastal waters from Freeport to the Matagorda Ship
Channel out 20 NM...Coastal waters from High Island to
Freeport out 20 NM...Waters from Freeport to the Matagorda
Ship Channel from 20 to 60 NM...Waters from High Island to
Freeport from 20 to 60 NM.
&&
Discussion...39
Aviation/Marine...25Hazardous weather outlook, Jan 5, 5:39 AM CST, 22 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 539 AM CST THU JAN 5 2017 TXZ163-164-176>179-195>200-210>214-226-227-235>238-061145- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 539 AM CST THU JAN 5 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL PUSH THROUGH SOUTHEAST TEXAS THURSDAY, BRINGING MUCH COLDER TEMPERATURES TO THE AREA FRIDAY AND THROUGH THE WEEKEND. TEMPERATURES COULD FALL TO FREEZING AND BELOW FREEZING LEVELS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY VERY COLD TEMPERATURES ARE FORECAST ONCE AGAIN FOR FRIDAY NIGHT THROUGH SATURDAY MORNING. TEMPERATURES WILL BE FALLING TO FREEZING AND BELOW FREEZING LEVELS ACROSS MUCH OF SOUTHEAST TEXAS. A WIND ADVISORY MAY BE NEEDED FOR THE COASTAL COUNTIES FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ330-335-350-355-370-375-061145- COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-COASTAL WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM- 539 AM CST THU JAN 5 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ELEVATED WINDS AND SEAS ARE EXPECTED TONIGHT WITH THE PASSAGE OF A STRONG COLD FRONT. SMALL CRAFT ADVISORIES WILL BE LIKELY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ELEVATED WINDS AND SEAS IN THE WAKE OF A COLD FRONT WILL PERSIST THROUGH SATURDAY AFTERNOON AND SMALL CRAFT ADVISORIES SHOULD BE IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 4:15 AM CST | Gale Warning | HGX | 26 hr | |
| Jan 6, 4:15 AM CST | Small Craft Advisory | HGX | 41 hr | |
| Jan 6, 10:47 AM CST | Special Weather Statement | HGX | Fort Bend, Harris, Liberty | 88 min |
| Jan 6, 11:20 AM CST | Freeze Warning | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Jackson and 2 more | 23 hr |
| Jan 6, 11:20 AM CST | Hard Freeze Warning | HGX | Austin, Brazos, Burleson, Colorado, Grimes, Houston and 9 more | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.